Alert archive / Pennsylvania / Tornado Warnings in 2024

Tornado Warning 15, NWS State College, PA

August 29, 2024Bedford County, Blair County, Pennsylvania

NWS State College, PA issued this tornado warning at Aug 29, 2024, 4:39 PM EDT for Bedford County, Blair County, Pennsylvania. It was in force for 20 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2024, 4:39 PM EDT (20:39 UTC)
Expired
Aug 29, 2024, 4:59 PM EDT
In force
20 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bedford County, PA, Blair County, PA

The radar

The State College radar (KCCX), 82 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 4:42 PM EDTTSTM WND DMG2 Ene Claysburg, PAMultiple trees and wires down blocking Bloomfield Road between the intersections of Main Street and Cross Cove Road.
Aug 29, 4:54 PM EDTTSTM WND DMG3 Nnw Woodbury, PANumerous trees down along and on Frosty Hollow Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:54 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2024-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2024-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

032 
WFUS51 KCTP 292039
TORCTP
PAC009-013-292115-
/O.NEW.KCTP.TO.W.0015.240829T2039Z-240829T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
439 PM EDT Thu Aug 29 2024

The National Weather Service in State College PA has issued a

* Tornado Warning for...
  North central Bedford County in south central Pennsylvania...
  South central Blair County in central Pennsylvania...

* Until 515 PM EDT.

* At 439 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Claysburg, and is nearly stationary.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Queen and Claysburg around 440 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Woodbury.

This includes Interstate 99 from mile markers 12 to 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4032 7848 4028 7836 4018 7835 4023 7853
TIME...MOT...LOC 2039Z 010DEG 3KT 4027 7843 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Guseman
1 follow-up statement
248 
WWUS51 KCTP 292059
SVSCTP

Severe Weather Statement
National Weather Service State College PA
459 PM EDT Thu Aug 29 2024

PAC009-013-292108-
/O.CAN.KCTP.TO.W.0015.000000T0000Z-240829T2115Z/
Bedford PA-Blair PA-
459 PM EDT Thu Aug 29 2024

...THE TORNADO WARNING FOR NORTH CENTRAL BEDFORD AND SOUTH CENTRAL
BLAIR COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However,
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central and central Pennsylvania.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
State College PA.

&&

LAT...LON 4032 7848 4028 7836 4018 7835 4023 7853
TIME...MOT...LOC 2057Z 010DEG 3KT 4025 7843 

$$

Guseman

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Aug 29, 2:48 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 29, 2:48 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service State College PA
248 PM EDT Thu Aug 29 2024

.SYNOPSIS...
A backdoor cold front will push west across the region today,
then stall out near the Ohio border Friday. This boundary will
return eastward as a warm front early Saturday, then a cold
front will push southeast across the region late in the day or
evening. A secondary cold front will likely sweep through the
state late Sunday, followed by high pressure building in from
the Great Lakes early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1846 Update:
Special thanks to BGM for covering service backup fthrough mid
afternoon! We took things back as convection starts to fire, and
per collaboration with BGM forecaster and LWX, agreed on a Flash
Flood Watch for slow moving showers and tsra as they blossom
through late afternoon and last through the evening. PMM HREF is
lower than a consensus of CAM rainfall totals, indicating fairly
widespread 1-2" amounts, with potential for locally 3"+. Eye
popping localized HRRR and 3km NAM amounts in excess of 4"
tipped our scale into Flood Watch territory, despite high FFG
values (6-hr amounts of 3-5", 3-hr amounts of 3-4") across much
of the Watch area. Svr potential is marginal, but will also
watch for wind gust potential from any taller storms.

1645Z Update... Increased PoPs around the southern
Alleghenies where convection is beginning to develop over the
ridges. High temperatures were taken up especially over southern
portions of the area where there has been enough sunshine ahead
of the building CU for temperatures to respond quickly late
this morning and early afternoon. In coordination with WPC, the
Slight Risk area for excessive rainfall today has been expanded
northward to near I-80.

1350Z Update...
Minor changes this morning to boost POPs slightly north of the
MAson Dixon line as mainly light showers should continue to
track along and south of the Turnpike through late morning
before more widespread activity sprouts along the Alleghenies
with diurnal heating. Still targeting the late afternoon into
tonight timeframe for some locally heavy slow moving downpours,
thanks to fairly deep warm cloud layer depth, llvl easterly flow
from backdoor front being overrun by rich PW air and frontal
forcing combined with the shortwave trough.

Previous discussion...
An upstream shortwave over Southern Ontario is progged to track
southeast across upstate NY and Northern PA late today and
tonight. At the surface, high pressure building into Northern
New England will push a backdoor cold front through PA. Modest
height falls ahead of the shortwave, combined with diurnal
heating of the moist/unstable airmass ahead of the backdoor
front, will likely yield fairly widespread convection this
afternoon and evening, with the most robust convection likely
occurring during peak late day heating in the vicinity of the
front, which is progged to lie across the central mountains
during late afternoon/early evening.

Although the strongest mid level flow should be across upstate
NY, decent deep layer shear and sufficient instability appears
likely for the threat of isolated severe weather over the
Central Mtns in the vicinity of I-80, where several HREF members
indicates updraft helicity >75 m2/s2. Weaker shear and a
diminished chance of severe weather appears in the cards further
south. CAPEs between 1000-1500 J/kg, combined with PWATs near
1.75 inches, could also result in locally heavy rainfall in the
vicinity of the front across the Central Mtns this evening. Both
the 00Z HREF and latest HRRR indicate the possibility of
locally excessive rainfall in this area with spot amounts up to
4 inches.

Have undercut NBM max temps today by a few degrees, based upon
an expectation of broken cloud cover and NBM's warm bias in
easterly flow/CAD regimes.

The shortwave and accompanying threat of showers may take until
early Friday morning to clear the eastern counties. However,
waning instability should result in diminishing convection by
late evening in both coverage and intensity. The backdoor cold
front is progged push west of the entire forecast area by late
tonight. A moist easterly flow off of the Atlantic should result
in widespread stratus along and east of the Appalachians tonight
with patchy drizzle possible where the flow ascends the higher
terrain of Central PA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Upper level ridging argues for mainly dry weather Friday.
However, model soundings indicate the moist southeast flow off
the Atlantic will keep the stratus and patchy drizzle locked in
over all but the western edge forecast area. Undercutting NBM
max temps again Friday appears a good bet based on the
expectation of low clouds and the aforementioned warm bias in
CAD scenarios. Diurnal heating in the vicinity of the stalled
backdoor front could yield an isolated Friday PM shower/tsra
along and west of the Allegheny Divide.

The stalled front over Western PA is progged to lift back
eastward as a warm front Saturday in response to an upstream
trough over the Grt Lks. The cold front linked to the upper
trough should then traverse the region Sat PM, accompanied by
widespread showers/tsra. Latest ensemble plumes indicate areal
average rainfall of around a half inch is most likely, but
progged instability and high PWATs support significantly higher
localized amounts.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
All guidance shows a cold front tracking through the region
Saturday night and Monday morning which will lead to showers
and thunderstorms. Mostly dry conditions are expected behind the
front, though a secondary cold front will move through Sunday
night. This frontal passage appears mostly dry, though there
could be an increase in cloud cover and a few showers across the
northwest.

High pressure builds in behind this secondary front on Monday and
will provide a taste of fall with dry weather and much cooler
temperatures into the middle of next week. High temperatures
will range from the mid 60s across the northern tier to the mid
to upper 70s in the southeast. Overnight lows will be 5 to 10
degrees below normal with Monday night looking the coldest as
the high pressure moving directly overhead will support mainly
clear skies and light winds.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A mix of VFR/MVFR conditions will generally be in place this
afternoon and evening as showers and thunderstorms begin to
develop. Most of the activity early on is exected to be
concentrated around the Alleghenies before moving east. TEMPO
groups for thunder were added this afternoon and evening for
all terminals but KMDT and KLNS as confidence was not as high
there with regards to instability and shear, but there is still
the potential for locally heavy downpours. Showers and storms
can lead to localized IFR or worse conditions, mainly with
regards to visibility for a time. Overnight lower ceilings, some
fog and patchy drizzle is expected leading to at least IFR
conditions for most terminals before a little improvement toward
the end of the TAF period. Winds are expected to remain light
throughout the TAF.

Outlook...

Fri PM-Sat...Restrictions likely with BKN-OVC skies and chc
showers/storms. Some improvement late Sat.

Sun...Lingering showers, drier air moving in late.

Mon and Tuesdsay...VFR with clear skies and light winds.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EDT tonight for PAZ012-018-019-
025>028-034>036-041-045-046-049>052-056-063.

&&

SYNOPSIS...DeVoir/WFOBGM
NEAR TERM...DeVoir/WFOBGM
TERM...DeVoir/Fitzgerald
LONG TERM...Lambert/Bauco
AVIATION...Bowen
Hazardous weather outlook, Aug 29, 2:40 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
240 PM EDT Thu Aug 29 2024

PAZ004>006-010-011-037-042-053-057>059-064>066-301845-
Warren-McKean-Potter-Elk-Cameron-Tioga-Sullivan-Columbia-Dauphin-
Schuylkill-Lebanon-Adams-York-Lancaster-
240 PM EDT Thu Aug 29 2024

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe thunderstorms with gusty winds, hail and heavy
downpours are possible in a few spots Saturday afternoon or evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ012-028-041-045-046-049>052-056-063-301845-
Northern Clinton-Juniata-Northern Lycoming-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Perry-
Cumberland-
240 PM EDT Thu Aug 29 2024

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe thunderstorms with gusty winds, hail and heavy
downpours are possible in a few spots Saturday afternoon or evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017-024-033-301845-
Clearfield-Cambria-Somerset-
240 PM EDT Thu Aug 29 2024

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds, hail and heavy
downpours are possible in a few spots late this afternoon or
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe thunderstorms with gusty winds, hail and heavy
downpours are possible in a few spots Saturday afternoon or evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ018-019-025>027-034>036-301845-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Bedford-
Fulton-Franklin-
240 PM EDT Thu Aug 29 2024

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds, hail and heavy
downpours are possible in a few spots late this afternoon or
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe thunderstorms with gusty winds, hail and heavy
downpours are possible in a few spots Saturday afternoon or evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 29, 3:03 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service State College PA
303 PM EDT Thu Aug 29 2024

PAZ017-291930-
Clearfield PA-
303 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CLEARFIELD COUNTY
THROUGH 330 PM EDT...

At 302 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clearfield, moving southeast at 10 mph. Radar was indicating some
rotation with this storm

HAZARD...Pea size hail. Gusty winds over 40 mph possible.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Jeffries, Glen Hope, and Lumber City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4090 7863 4097 7860 4091 7836 4077 7847
TIME...MOT...LOC 1902Z 304DEG 7KT 4091 7859

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

DeVoir
Special weather statement, Aug 29, 3:06 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service State College PA
306 PM EDT Thu Aug 29 2024

PAZ024-025-291930-
Blair PA-Cambria PA-
306 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BLAIR AND EAST CENTRAL
CAMBRIA COUNTIES THROUGH 330 PM EDT...

At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over
Altoona, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Altoona, Hollidaysburg, Lakemont, Peoples Natural Gas Field, Lakemont
Park And Island Waterpark, and Penn State Altoona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4043 7838 4056 7854 4060 7850 4062 7847
      4056 7828
TIME...MOT...LOC 1906Z 311DEG 7KT 4056 7846

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DeVoir
Special weather statement, Aug 29, 3:19 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service State College PA
319 PM EDT Thu Aug 29 2024

PAZ017-024-291945-
Clearfield PA-Cambria PA-
319 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CLEARFIELD AND
NORTHEASTERN CAMBRIA COUNTIES THROUGH 345 PM EDT...

At 319 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Tyrone, moving southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Blandburg, Prince Gallitzin State Park, and Coalport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4078 7847 4072 7835 4067 7839 4058 7857
      4073 7860
TIME...MOT...LOC 1919Z 324DEG 5KT 4073 7854

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Guseman
Special weather statement, Aug 29, 3:26 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service State College PA
326 PM EDT Thu Aug 29 2024

PAZ033-034-292000-
Bedford PA-Somerset PA-
326 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BEDFORD AND
SOUTHEASTERN SOMERSET COUNTIES THROUGH 400 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Somerset, moving southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Buffalo Mills, Indian Lake, Shanksville, and New Baltimore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4000 7897 4009 7882 3995 7861 3983 7890
TIME...MOT...LOC 1926Z 324DEG 5KT 4000 7885

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Guseman
Special weather statement, Aug 29, 3:56 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service State College PA
356 PM EDT Thu Aug 29 2024

PAZ017-018-024>026-292030-
Northern Centre PA-Clearfield PA-Blair PA-Cambria PA-Huntingdon PA-
356 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CLEARFIELD...
NORTHWESTERN HUNTINGDON...SOUTHWESTERN CENTRE...NORTHEASTERN BLAIR
AND NORTHEASTERN CAMBRIA COUNTIES THROUGH 430 PM EDT...

At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tyrone, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tyrone, Bald Eagle, Bellwood, Warriors Mark, Tipton, Houtzdale,
Blandburg, Birmingham, Sinking Valley, Ramey, and Delgrosso's
Amusement Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central Pennsylvania.

&&

LAT...LON 4071 7849 4081 7846 4083 7837 4076 7820
      4075 7821 4074 7823 4074 7816 4071 7807
      4054 7830
TIME...MOT...LOC 1956Z 312DEG 17KT 4073 7838

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Guseman
Special weather statement, Aug 29, 4:18 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service State College PA
418 PM EDT Thu Aug 29 2024

PAZ028-050-056-292115-
Perry PA-Juniata PA-Snyder PA-
418 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JUNIATA...
SOUTHWESTERN SNYDER AND NORTH CENTRAL PERRY COUNTIES THROUGH 515 PM
EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Lewistown, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mcalisterville, McClure, Spruce Hill, Beaver Springs, Richfield,
Mexico, Ickesburg, Mifflintown, Port Royal, Thompsontown,
Millerstown, Mifflin, and East Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and south central Pennsylvania.

&&

LAT...LON 4044 7747 4051 7749 4069 7732 4069 7729
      4070 7731 4078 7723 4062 7699 4041 7734
TIME...MOT...LOC 2017Z 227DEG 15KT 4048 7741

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:34 PM EDTFlood WatchCTPBedford, Blair, Centre, Clinton, Cumberland, Franklin and 10 more9 hr
Aug 29, 2:54 PM EDTSpecial Weather StatementCTPSomerset36 min
Aug 29, 3:03 PM EDTSpecial Weather StatementCTPClearfield27 min
Aug 29, 3:06 PM EDTSpecial Weather StatementCTPBlair24 min
Aug 29, 3:19 PM EDTSpecial Weather StatementCTPBlair26 min
Aug 29, 3:26 PM EDTSpecial Weather StatementCTPSomerset34 min
Aug 29, 3:28 PM EDTAreal Flood AdvisoryCTPBedford, Somerset2 hr
Aug 29, 3:43 PM EDTSevere Thunderstorm WarningCTPSomerset47 min
Aug 29, 3:53 PM EDTFlash Flood WarningCTPSomerset2 hr
Aug 29, 3:56 PM EDTSpecial Weather StatementCTPBlair34 min
Aug 29, 3:59 PM EDTFlash Flood WarningCTPBedford2 hr
Aug 29, 4:08 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon52 min
Aug 29, 4:18 PM EDTSpecial Weather StatementCTPJuniata57 min
Aug 29, 4:29 PM EDTSevere Thunderstorm WarningCTPSomerset46 min
Aug 29, 4:38 PM EDTAreal Flood AdvisoryCTPCambria, Somerset2 hr
Aug 29, 4:43 PM EDTAreal Flood AdvisoryCTPBedford, Blair2 hr
Aug 29, 4:47 PM EDTSpecial Weather StatementCTPCumberland43 min
Aug 29, 4:51 PM EDTSpecial Weather StatementCTPPotter54 min
Aug 29, 4:57 PM EDTFlash Flood WarningCTPCambria2 hr
Aug 29, 5:13 PM EDTSevere Thunderstorm WarningCTPCumberland32 min
Aug 29, 5:15 PM EDTSpecial Weather StatementCTPLycoming30 min
Aug 29, 5:24 PM EDTAreal Flood AdvisoryCTPCumberland2 hr
Aug 29, 5:31 PM EDTAreal Flood AdvisoryCTPSomerset119 min
Aug 29, 5:36 PM EDTSpecial Weather StatementCTPSomerset24 min
Aug 29, 5:37 PM EDTTornado WarningCTPLycoming23 min
Aug 29, 5:54 PM EDTSpecial Weather StatementCTPPotter51 min
Aug 29, 6:00 PM EDTSpecial Weather StatementCTPUnion30 min
Aug 29, 6:21 PM EDTAreal Flood AdvisoryCTPUnion84 min
Aug 29, 6:27 PM EDTAreal Flood AdvisoryCTPSomerset93 min
Aug 29, 6:29 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming46 min
Aug 29, 6:38 PM EDTSpecial Weather StatementCTPAdams37 min
Aug 29, 6:39 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland2 hr
Aug 29, 6:55 PM EDTSevere Thunderstorm WarningCTPClinton50 min
Aug 29, 6:57 PM EDTAreal Flood AdvisoryCTPBedford, Somerset93 min
Aug 29, 7:27 PM EDTFlash Flood WarningCTPClinton3 hr
Aug 29, 7:39 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Union51 min

Nearby

Tornado Warnings in Pennsylvania, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.